Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jun 28, 2022, 7:08 PM MST for Mohave County, Arizona. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2022, 7:08 PM MST (02:08 UTC)
- Expired
- Jun 28, 2022, 10:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 117 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:15 PM MST | FLASH FLOOD | 2 Nne Hualapai Peak, AZ | FLASH FLOODING IS OCCURRING AT SUMMER CAMP INSIDE HUALAPAI PARK. WATER INTO SEVERAL STRUCTURES. |
| Jun 28, 7:20 PM MST | FLASH FLOOD | 2 Ene Hualapai Peak, AZ | HEAVY RUNOFF DOWN HUALAPAI MT ROAD INTO PINE LAKE COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5222 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
308
WGUS55 KVEF 290208
FFWVEF
AZC015-290515-
/O.NEW.KVEF.FF.W.0001.220629T0208Z-220629T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
708 PM PDT Tue Jun 28 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
The Flag Burn Scar in...
Southern Mohave County in northwestern Arizona...
* Until 1015 PM MST.
* At 708 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain over the Flag Burn Scar. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding in and around the Flag Burn
Scar.
SOURCE...Radar and automated gauges.
IMPACT...Life-threatening flash flooding of areas in and around
the Flag Burn Scar.
* Some locations that will experience flash flooding include...
Wild Cow Campground, Hualapai Mountain Park and Hualapai Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Flag Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3516 11395 3516 11383 3502 11372 3486 11370
3483 11390 3501 11400 3513 11400
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA2 follow-up statements
637
WGUS75 KVEF 290315
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
815 PM PDT Tue Jun 28 2022
AZC015-290515-
/O.CON.KVEF.FF.W.0001.000000T0000Z-220629T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
815 PM MST Tue Jun 28 2022
...FLASH FLOOD WARNING FOR THE FLAG BURN SCAR REMAINS IN EFFECT
UNTIL 1015 PM MST THIS EVENING FOR SOUTHERN MOHAVE COUNTY...
At 815 PM MST, Emergency management reported flash flooding from the
Flag Burn Scar in the Hualapai Mountain Park and along Hualapai
Mountain Road near Pine Lake. Heavy rain has ended though between 1
and 2 inches of rainfall was recorded by automated sensors in the
area. Flash flooding is ongoing.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding in and around the Flag Burn Scar.
SOURCE...Emergency management reported.
IMPACT...Life-threatening flash flooding of areas in and around
the Flag Burn Scar.
Some locations that will experience flash flooding include...
Hualapai Mountain Park and Hualapai Mountain Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Flag Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3516 11395 3516 11383 3502 11372 3486 11370
3483 11390 3501 11400 3513 11400
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA195
WGUS75 KVEF 290511
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1011 PM PDT Tue Jun 28 2022
AZC015-290521-
/O.EXP.KVEF.FF.W.0001.000000T0000Z-220629T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
1011 PM MST Tue Jun 28 2022
...FLASH FLOOD WARNING FOR THE FLAG BURN SCAR WILL EXPIRE AT 1015 PM
MST THIS EVENING FOR SOUTHERN MOHAVE COUNTY...
Flood waters have receded on Hualapai Mountain. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3516 11395 3516 11383 3502 11372 3486 11370
3483 11390 3501 11400 3513 11400
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 1:17 PM MST, 5 hours 51 minutes earlier.
Area forecast discussion, Jun 28, 1:17 PM MST, 5 hours 51 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 117 PM PDT Tue Jun 28 2022 .SYNOPSIS...Scattered showers and thunderstorms, a few possibly strong, are expected in the central and eastern Mojave Desert through Wednesday before a slow drying trend begins on Thursday. The most likely area for strong storms and heavy rain will be Mohave County. Slightly above average temperatures will continue across the region through Wednesday before slowly cooling off for the holiday weekend. && .SHORT TERM...through Wednesday night. Midday satellite loop showed cumulus clouds over much of the region, with thunderstorms popping over the higher terrain from Rachel to Mount Charleston to Mount Trumbull. The clouds were rotating clockwise around high pressure centered near the NV/UT/AZ triple point. Surface obs showed temperatures a few degrees above normal for late June, with dewpoints ranging from the mid 50s in the lower elevations well southeast of I-15 to the mid 30s farther west, farther north, and at higher elevations. The main concern for the rest of this evening through Wednesday will be thunderstorms. For the rest of this evening, the best instability is forecast in two areas - from Las Vegas east and south, where strong winds and heavy rain with slow- moving storms are both in play, and over the southern Great Basin from Esmeralda County eastward, where strong winds will be the main threat due to drier low level air. Wednesday gets a bit interesting as mid level low pressure moving along the Canadian border could generate just a bit of shear to go along with the thermodynamics, possibly leading to better organized, longer lived storms than what occurs today. The most favored areas look like along and east of a line from Rachel to Mount Charleston to Vidal Junction, although if storm outflows drag deeper moisture farther west any time between now and then, that could change. After peaking for most areas today, temperatures will start a slow downward trend Wednesday. .LONG TERM...Thursday through Independence Day. A noteworthy change in the weather pattern is coming up for the holiday weekend as a dry southwest flow begins to develop Thursday and Friday ahead of a broad eastern Pacific trough approaching the West Coast. This broad and somewhat anomalously deep trough is forecast to swing into northern and central California by Saturday then remain fairly stationary as it produces widespread breezy to windy afternoons with temperatures slightly below normal through Independence Day. This translates to high temperatures gradually decreasing to only top out around 97-102 degrees on Independence Day across most of the Mojave Desert sites except 105-107 in the Colorado River Valley. && .AVIATION...For Harry Reid...Wind gusts around 20 kts will generally favor a 150 to 210 wind direction this afternoon, though storms that form over the higher terrain of Clark County may kick off stronger gusty outflow winds from their direction. Otherwise, winds will become westerly after sunset before diminishing overnight. Gusty south-southwest winds return Wednesday afternoon with gusts of 20-25 kts. FEW-SCT aoa 12 kft through the TAF period. For the rest of southern Nevada, northwest Arizona and southeast California...South-southwest winds will continue this afternoon with gusts between 20 and 25 kts through sunset. Isolated thunderstorm formation in Mohave County and higher elevations of Clark County may result in gusty outflow winds from the direction of the storm impacting terminals at Las Vegas Valley and Colorado River Valley TAF sites with KHND being favored through 00Z. FEW-SCT aoa 12 kft through the TAF period. Thunderstorms on Wednesday will be favored over eastern Clark and Mohave County and south-south west wind gusts of 20 to 30 kts will be common. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Adair AVIATION...Czyzyk For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:22 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jun 28, 9:13 PM MST | Flash Flood Warning | VEF | Mohave | 32 min |
| Jun 29, 11:04 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 41 min |
| Jun 29, 11:41 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jun 29, 3:42 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.